Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Shreveport, LA

March 29, 20114 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 5:35 PM CDT for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2011, 5:35 PM CDT (22:35 UTC)
Expired
Mar 29, 2011, 6:15 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WUUS54 KSHV 292235
SVRSHV
LAC021-049-073-127-292315-
/O.NEW.KSHV.SV.W.0030.110329T2235Z-110329T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF CLARKS...OR 18 MILES WEST OF COLUMBIA...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRAYSON...

LAT...LON 3210 9187 3209 9191 3206 9190 3190 9239
      3214 9252 3248 9196 3244 9194 3239 9199
      3229 9202 3228 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 2235Z 245DEG 25KT 3210 9238

$$

24
1 follow-up statement
231 
WWUS54 KSHV 292258
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT TUE MAR 29 2011

LAC049-127-292308-
/O.CAN.KSHV.SV.W.0030.000000T0000Z-110329T2315Z/
JACKSON LA-WINN LA-
558 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WINN AND JACKSON PARISHES IS
CANCELLED...

LAT...LON 3210 9187 3209 9191 3206 9190 3196 9221
      3220 9225 3248 9196 3244 9194 3239 9199
      3229 9202 3228 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 2258Z 245DEG 25KT 3217 9221

$$

LAC021-073-292315-
/O.CON.KSHV.SV.W.0030.000000T0000Z-110329T2315Z/
OUACHITA LA-CALDWELL LA-
558 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CALDWELL AND OUACHITA PARISHES...

AT 556 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 7 MILES WEST OF RIVERTON...OR 9 MILES
NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYSON
AND BOSCO

LAT...LON 3210 9187 3209 9191 3206 9190 3196 9221
      3220 9225 3248 9196 3244 9194 3239 9199
      3229 9202 3228 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 2258Z 245DEG 25KT 3217 9221

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 29, 2:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE MAR 29 2011

.DISCUSSION...
A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT...
BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT
INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL
SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS
WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY
ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES
WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER
AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE
FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE
MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN
CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK
OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL
DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY
AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH.
LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN
NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A
STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING
A CHANCE OF SOME SEVERE SPRING STORMS.

&&

.AVIATION...
MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD
FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE
OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH.
CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER
CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE
STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT
PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS
DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO
LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS
BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX
TERMINALS./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  61  44  67  50 /  70  20  20  10  10
MLU  49  61  43  66  50 /  70  30  20  10  10
DEQ  39  59  39  64  46 /  40  10  20  20  20
TXK  42  60  41  66  47 /  60  10  20  20  20
ELD  45  61  39  66  47 /  70  20  20  20  20
TYR  43  62  43  69  53 /  60  10  20  10  10
GGG  44  61  42  69  51 /  70  20  20  10  10
LFK  50  63  44  72  52 /  70  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT TUE MAR 29 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1223 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO
THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE
TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT
MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING
OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE
EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING
WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE...
BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND
TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR
WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE
APPRECIATED.

In the hours before

Special weather statement, Mar 29, 4:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011

LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011

TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND PANOLA...
IN EASTERN TEXAS...
     SHELBY AND NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...GARRISON...TENAHA AND TIMPSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011

LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS AND GRAYSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE MAR 29 2011

TXZ126-137-138-150-292330-
GREGG-HARRISON-MARION-RUSK-
527 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MARION...HARRISON...GREGG AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     HALLSVILLE...JEFFERSON...KARNACK...MARSHALL...SMITHLAND...WASKOM
     AND WOODLAWN...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HALLSVILLE...OR 11
MILES SOUTHEAST OF LONGVIEW...MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:23 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo67 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.